Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 31, 2021, 4:03 AM CST. It took effect at Jan 31, 2021, 9:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2021, 4:03 AM CST (10:03 UTC)
- In effect from
- Jan 31, 2021, 9:00 AM CST
- Expired
- Feb 1, 2021, 12:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
280 WHUS74 KCRP 311003 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 403 AM CST Sun Jan 31 2021 GMZ250-255-270-275-311815- /O.NEW.KCRP.SC.Y.0012.210131T1500Z-210201T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 403 AM CST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST MONDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 9 AM this morning to 6 AM CST Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
5 follow-up statements
405 WHUS74 KCRP 311701 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1101 AM CST Sun Jan 31 2021 GMZ250-255-270-275-010515- /O.CON.KCRP.SC.Y.0012.000000T0000Z-210201T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1101 AM CST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 9 AM this morning to 6 AM CST Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
470 WHUS74 KCRP 010350 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 950 PM CST Sun Jan 31 2021 GMZ250-255-270-275-011200- /O.CON.KCRP.SC.Y.0012.000000T0000Z-210201T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 950 PM CST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 6 AM CST Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
093 WHUS74 KCRP 010940 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 340 AM CST Mon Feb 1 2021 GMZ250-255-270-275-011745- /O.EXT.KCRP.SC.Y.0012.000000T0000Z-210201T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 340 AM CST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until noon CST today. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
516 WHUS74 KCRP 011054 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 454 AM CST Mon Feb 1 2021 GMZ230-235-011500- /O.EXB.KCRP.SC.Y.0012.000000T0000Z-210201T1500Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 454 AM CST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North winds around 20 knots. Choppy waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 9 AM CST this morning. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-270-275-011800- /O.CON.KCRP.SC.Y.0012.000000T0000Z-210201T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 454 AM CST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until noon CST today. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
589 WHUS74 KCRP 011511 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 911 AM CST Mon Feb 1 2021 GMZ230-235-011615- /O.EXP.KCRP.SC.Y.0012.000000T0000Z-210201T1500Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 911 AM CST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have weakened across the bays and waterways this morning. A moderate northerly wind, around 15-20 knots, will continue through the morning hours. Small Craft should continue to exercise caution. $$ GMZ250-255-270-275-011800- /O.CON.KCRP.SC.Y.0012.000000T0000Z-210201T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 911 AM CST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until noon CST today. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 11:00 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Jan 30, 11:00 PM CST, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1100 PM CST Sat Jan 30 2021 .AVIATION... Conditions should gradually deteriorate to MVFR at CRP after midnight as lower visbys develop. Not confident enough to introduce dense fog, but a brief period is possible. IFR ceilings at VCT should linger until a cold front drops south around 10Z ahead of VFR conditions and eventually gusty N winds by mid- morning across the eastern terminals. && .PREV DISCUSSION... /Issued 319 PM CST Sat Jan 30 2021/ SHORT TERM (Tonight through Sunday Night)... Today's breezy conditions will finally begin to diminish this evening becoming light to moderate. A cold front will move across the area late tonight shifting winds to the north. The front should reach the coast by Sunday evening. Though moisture will be present, the best dynamics will remain to the north, so have kept little to no chance of precipitation in the forecast. Low temperatures tonight will remain in the upper 40s across the northwest, reaching near 60 along the coast. Sunday's highs will continue to be in the 70s to near 80. Temperatures will cool behind the front Sunday night with lows dipping into the 40s across the area. LONG TERM (Monday through Saturday)... Surface high pressure ridge over the region Monday will gradually shift to the east on Tuesday. Highs will be near normal east to slightly above normal west both Monday and Tuesday. An upper level ridge over Mexico Tuesday and Wednesday will flatten as it moves east into south Texas Thursday. Onshore flow will slowly increase by Thursday with breezy conditions along the coast in the afternoon. Models are similar in showing an upper low forming off the coast of California by Wednesday morning. But the GFS/ECMWF are slightly different in handling this system as it moves into the southern plains by Friday morning and dampens out into a wave. ECMWF is faster than the GFS with the short wave trough moving into Texas leading to timing differences with passage of a cold front. Expect adequate moisture return to occur Thursday night to provide a slight chance of showers for coastal regions ahead of frontal boundary. Expect temperatures will cool down a couple of categories Friday from the very warm readings expected on Thursday. Cooler readings will occur by next Saturday as high pressure builds into the area. MARINE... Moderate to strong onshore flow will continue through this afternoon with Small Craft Advisory conditions continuing across the waters through 00Z. Winds will diminish tonight and turn to the west, then the north. Small Craft Exercise Caution conditions will continue through much of tonight and through Sunday ahead of a cold front. Small Craft Advisory conditions are expected behind the cold front, with winds 20 to 25 knots and gusts to near gale force. SCA conditions will persist over the Gulf waters through Monday morning with a moderate to strong offshore flow. A weak to moderate offshore flow Monday night will shift to an onshore flow Tuesday as high pressure area shifts to the east. The weak to moderate onshore flow will continue through Wednesday morning. The onshore flow will strengthen Wednesday afternoon and become strong Wednesday night as low pressure forms over the southern plains. SCA conditions are expected over the Gulf waters Wednesday night and Thursday. The confidence is low on timing of frontal passage by Friday but will show slight chance of showers Thursday night ahead of the front. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 56 75 45 68 40 / 0 0 0 0 0 Victoria 52 71 41 65 36 / 0 0 0 0 0 Laredo 52 78 45 71 44 / 0 0 0 0 0 Alice 55 79 42 68 39 / 0 0 0 0 0 Rockport 57 73 45 65 44 / 0 0 0 0 0 Cotulla 48 78 42 70 39 / 0 0 0 0 0 Kingsville 54 78 44 70 41 / 0 0 0 0 0 Navy Corpus 57 73 48 65 49 / 0 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MCZ/93...AVIATION
Hazardous weather outlook, Jan 30, 6:28 PM CST, 9 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 628 PM CST Sat Jan 30 2021 TXZ229>234-239>247-342>347-442-443-447-010030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 628 PM CST Sat Jan 30 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-010030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 628 PM CST Sat Jan 30 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisory conditions are expected from late Sunday morning through Monday morning for the Gulf waters. Small Craft Advisory conditions may occur Wednesday night through Thursday night for the Gulf waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jan 31, 2:22 AM CST, 1 hour 41 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 222 AM CST Sun Jan 31 2021 TXZ230>234-240>247-342>347-442-443-447-311230- McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 222 AM CST Sun Jan 31 2021 ...PATCHY TO AREAS OF FOG THIS MORNING... Patchy to areas of fog has begun to develop across the Coastal Plains early this morning. Predominate visibilities are expected to range from 2 to 4 miles. Patchy dense fog, with visibilities around 1/4 mile or less, is also expected. A cold front is approaching South Texas and will move across the region during the next several hours. In response, conditions will improve. Use caution if traveling as visibility may change rapidly within a short period of time. Use low beam headlights when driving in fog, and leave extra distance between your vehicle and the vehicles of other motorists. 87
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.